Alert archive / Ohio / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 3, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Mar 14, 2019, 7:30 PM EDT for Coshocton County, Ohio. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 14, 2019, 7:30 PM EDT (23:30 UTC)
- Expired
- Mar 14, 2019, 8:15 PM EDT
- In force
- 45 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Coshocton County, OH
The radar
The Cleveland radar (KCLE), 124 km from the middle of the area, began a volume at 23:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 12:00Z, 11.5 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3154 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 99 m²/s²
- 0-3 km storm-relative helicity
- 178 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 14, 7:12 PM EDT, 18 minutes earlier.
Area forecast discussion, Mar 14, 7:12 PM EDT, 18 minutes before
Area Forecast Discussion...UPDATED National Weather Service Pittsburgh PA 712 PM EDT Thu Mar 14 2019 .SYNOPSIS... Showers and thunderstorms, some strong, will accompany a cold front tonight. After a brief dry break, showers return on Friday with an upper level disturbance. Above-normal temperatures will continue through tomorrow, before cooler weather this weekend. && .NEAR TERM /THROUGH FRIDAY/... With 7pm update, only made minor changes to forecast. Pops appeared to be in good shape, and made no changes to this part of the forecast. Convection has really had a hard time making it into eastern Ohio considering the dry air that is in place. The biggest change made to the forecast had to do with hourly temperatures, just trying to align better with observations. Previous discussion follows. Continued strong warm advection and deep mixing have allowed temperatures to climb well into the 70s across much of the region this afternoon. Wind gusts of 20 to 30 MPH out of the southwest will continue as well, with a bit of an increase expected over the next hour or two. Still picture southeast Ohio topping out with wind gusts just below advisory criteria. As strong low pressure at the surface and aloft lift into the Great Lakes tonight, the main concern remains the approach of the system's cold front and the accompanying severe weather threat. Timing has remained fairly consistent through the various CAMS runs, with the main convective line expected to approach the ZZV vicinity at or just before 00Z, with progress to PIT around 05Z, and then across the ridges late tonight. The current SPC day 1 outlook, which appears well-placed, brings a marginal severe risk to the PA/OH border, with a slight risk across Muskingum/Coshocton counties. Shear will not be a limiting factor, with 0-6km bulk values in excess of 70 knots throughout and impressively curved hodographs, especially in southeast Ohio. The main issue will be instability, and keeping storms rooted in the boundary layer into the night. Where is this most likely to occur, in southeast Ohio, parameters such as critical angles and low LCLs support a tornado threat, as well as damaging winds. Hail appears a lesser possibility, given a lack of CAPE in the -10C to -30C hail growth layer. Once storms reach the PA/OH border and the northern WV panhandle around 04Z or so, the loss of heating and steep lapse rates will take their toll on the storms, with a weakening trend thereafter. Have used this thinking to include gusty wind wording in the grids for now, holding off on severe mention until a possible watch issuance later. The current HWO handles the situation nicely. PoPs decrease rapidly behind the front, as models still indicate a break between frontal precipitation and showers associated with the following mid-level trough. Only have lingering showers east of PIT by 12Z. Temperatures will remain quite mild, with many locations not getting below 50 tonight. && .SHORT TERM /FRIDAY NIGHT THROUGH SATURDAY NIGHT/... Early morning PoPs remained confined to mainly the ridges in the wake of the front, with a CWA-wide dry break around midday. Showers will then arrive from the northwest during the afternoon with the approaching upper trough axis. These showers max out in coverage Friday night, with some modest lake enhancement possible once low-level flow turns northwest. PoPs decrease through the day Saturday with the passage of the trough axis, and dry weather returns Saturday night with the approach of high pressure. As far as precipitation type, a mix with or change to snow showers is expected starting around midnight Friday night, with this rain/snow mix continuing through Saturday. 850 mb temperatures will drop below zero before then on Friday, but the boundary layer will need to cool sufficiently to allow snow. Any accumulation will be mostly trivial, with totals mostly under an inch over the 36-hour period from 00Z Saturday to 12Z Sunday. Temperatures will remain above normal Friday, before cold advection commences and drives values below climatology on Saturday. && .LONG TERM /SUNDAY THROUGH THURSDAY/... A general troughing pattern aloft remains in place next week, although flow may become more zonal for a time around the midweek period. Dry and chilly weather continues on Sunday. The models continue to disagree on the handling of a Sunday night shortwave, with the GFS more bullish on precip than the ECMWF, although ensembles continue to show light precip possibilities. Will continue to keep PoPs low. Dry and cool weather is then anticipated with high pressure for Monday and Tuesday. The next system brings precipitation chances on Wednesday. && .AVIATION /23Z THURSDAY THROUGH TUESDAY/... Showers and thunderstorms will move into the region this evening, ahead of an advancing cold front, with the storms weakening as they enter PA. Where enough instability remains, have included mention of gusts between 35 to 40kts and lower visibilities. These storms will move quickly east, with gusty SW winds and VFR cigs remaining in its wake. Lowering of cigs to MVFR is expected Friday morning. .Outlook... Restrictions are possible Sat with a crossing upper trough. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...None. OH...None. PA...None. WV...None. &&
Hazardous weather outlook, Mar 14, 4:08 AM EDT, 15 hours 22 minutes before
Hazardous Weather Outlook National Weather Service Pittsburgh PA 408 AM EDT Thu Mar 14 2019 OHZ039>041-048>050-057>059-068-069-PAZ007-013-020-WVZ001-002-150815- Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson OH- Muskingum-Guernsey-Belmont-Noble-Monroe-Mercer-Lawrence-Beaver- Hancock-Brooke- 408 AM EDT Thu Mar 14 2019 This Hazardous Weather Outlook is for east central Ohio, northwest Pennsylvania, western Pennsylvania, northern West Virginia and northern panhandle of West Virginia. .DAY ONE...Today and tonight. There will be potential for damaging winds and possibly an isolated tornado or two this evening as a front crosses the region. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. MDZ001-PAZ008-009-014>016-021>023-029-031-073>076-WVZ003-004-012-021- 509>514-150815- Garrett-Venango-Forest-Butler-Clarion-Jefferson PA-Allegheny- Armstrong-Indiana-Washington-Greene-Westmoreland-Westmoreland Ridges- Fayette-Fayette Ridges-Ohio-Marshall-Wetzel-Marion-Monongalia- Ridges of Eastern Monongalia and Northwestern Preston-Preston- Eastern Preston-Western Tucker-Eastern Tucker- 408 AM EDT Thu Mar 14 2019 This Hazardous Weather Outlook is for western Maryland, northwest Pennsylvania, southwest Pennsylvania, west central Pennsylvania, northern West Virginia and northern panhandle of West Virginia. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 14, 7:55 PM EDT | Severe Thunderstorm Warning | PBZ | Tuscarawas | 35 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.